Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 26, 2021, 12:37 AM EDT for Cass County, Michigan. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 12:37 AM EDT (04:37 UTC)
- Expired
- Aug 26, 2021, 1:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WWUS83 KIWX 260437
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1237 AM EDT Thu Aug 26 2021
MIZ078-260500-
Cass MI-
1237 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Cass County through
100 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cassopolis, or near Dowagiac, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marcellus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4207 8576 4187 8576 4186 8623 4207 8622
TIME...MOT...LOC 0437Z 240DEG 10KT 4199 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
PBMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 25, 6:32 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 6:32 PM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
632 PM EDT Wed Aug 25 2021
.SYNOPSIS...
Issued at 325 PM EDT Wed Aug 25 2021
The prolonged period of dangerous heat will continue through the
end of the week, with the heat index each day reaching well into
the nineties, to near 100. Thunderstorms are possible early
tonight, especially toward northwest Indiana. Otherwise, daily
thunderstorm chances continue in this hot and humid pattern.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 325 PM EDT Wed Aug 25 2021
Attention this evening is on a weak low pressure area/MCV exiting
IA and entering IL. This feature is favored to spark storms in
northern Illinois, drifting into our area in a 23- 03z (7PM to 11
PM EDT) window. Bulk shear is still a limiting factor, but if
yesterday evening was an indication, that is a moot point in this
very unstable environment. Mixed-Layer CAPE will continue to be
robust. Locally damaging wind gusts would be the primary concern
with DCAPE forecast to be near 1,000 j/kg. This is not a slam-dunk
event due to a wide range of solutions, but there is already some
agitated cumulus in that area as of 3 PM. This will need to be
monitored closely.
An MCV is also located over west-central OH this afternoon but is
drifting ESE, with storms developing well outside of CWA. It is
plausible that NW OH is well worked over for the day limiting the
possibility of additional storms. It is unclear whether any upstream
activity (see preceding paragraph) survives all the way to this
area.
For Thursday, the best synoptic forcing for daytime showers and
thunderstorms is over IL in an area of 850-mb warm-air advection.
Otherwise, a 700-mb shortwave approaches from the northwest around
sunset. From a mesoscale perspective, it is plausible there will be
another lingering trigger from any pre-dawn convection. As such,
I will retain some POPs for the daytime hours, but I think that
the greatest coverage of storms will arrive toward sunset.
A note on the heat: Our heat index is forecast to reach 100F at a
couple of sites, with much of the area at least hitting the
upper-90s. The same can be said of Friday too. For the time
being, the concensus with a couple neighboring offices is to pass
any headline decisions to the incoming shifts.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 325 PM EDT Wed Aug 25 2021
Like these past couple days, look for many dry hours outside of
scattered thunderstorm chances. It is tough to pinpoint specific
dry periods in this pattern. There are timing irregularities for
the previously mentioned 700-mb shortwave such that some solutions
favor convection arriving near dawn Friday morning.
Friday and through the weekend we will continue to be on the
western fringe of a subtropical high which will keeps things warm,
and humid with thunderstorm chances. This pattern may come to an
end around Monday when the ridge flattens in response to troughing
over the Atlantic and an 850-mb baroclinic zone dropping in
through the Plains and Midwest. Because of the synoptic forcing,
Monday could offer our greatest coverage of wet weather.
Temperatures would turn cooler thereafter.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM EDT Wed Aug 25 2021
The lake breeze had moved farther inland the past few hours with
a few showers and a brief storm along the boundary south of SBN.
An organized complex was moving east over northern IL and should
reach northern Indiana late this evening. Believe storm activity
should stay south of SBN with some showers making it as far east
as FWA early tonight. Expect VFR conditions except possibly some
brief VFR with showers and possibly some MVFR fog at SBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 9 PM EDT /8 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
MI...Heat Advisory until 9 PM EDT this evening for MIZ077>081.
OH...Heat Advisory until 9 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 25, 3:44 PM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 PM EDT Wed Aug 25 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 344 PM EDT Wed Aug 25 2021 /244 PM CDT Wed Aug 25 2021/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible this evening, especially toward northwest Indiana. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The prolonged period of dangerous heat will continue. Heat index values will be in the middle 90s to around 100 on through Sunday. Periodic thunderstorms are expected through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this evening. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periodic thunderstorms are possible through the weekend.
In the hours before
Special weather statement, Aug 25, 10:02 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
902 PM CDT Wed Aug 25 2021
INZ003-260300-
La Porte IN-
902 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern La Porte
County through 1000 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chesterton, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Westville around 1015 PM EDT.
Other locations in the path of this storm include Wanatah and
Kingsford Heights.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 47.
Interstate 94 in Indiana between mile markers 33 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4170 8693 4173 8688 4152 8658 4130 8693
TIME...MOT...LOC 0202Z 316DEG 13KT 4159 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RTCSpecial weather statement, Aug 25, 10:42 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Northern Indiana
942 PM CDT Wed Aug 25 2021
INZ003-260315-
La Porte IN-
942 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern La
Porte County through 1015 PM CDT...
At 942 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Porte, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern La
Porte County, including the following locations... Byron, Hudson
Lake, Hesston, Michiana Shores, Springville, Pottawattomie Park,
Rolling Prarie, Michiana and Grand Beach.
This includes the following highways...
Interstate 80 in Indiana between mile markers 46 and 61.
Interstate 94 in Indiana between mile markers 39 and 45.
Interstate 94 in Michigan near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4181 8681 4183 8678 4196 8660 4194 8658
4190 8662 4184 8669 4176 8682 4176 8653
4165 8652 4158 8671 4174 8691
TIME...MOT...LOC 0242Z 229DEG 19KT 4167 8671
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RTCSpecial weather statement, Aug 25, 11:04 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1104 PM EDT Wed Aug 25 2021
MIZ077-260330-
Berrien MI-
1104 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southern Berrien
County through 1130 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bridgman, or 12 miles southwest of St. Joseph, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bridgman around 1110 PM EDT.
Shorewood-Tower Hills-Harbert and Shorewood-Tower Hill around 1115
PM EDT.
Other locations in the path of this storm include Three Oaks.
This includes Interstate 94 in Michigan between mile markers 1 and
26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4191 8624 4176 8643 4176 8682 4177 8688
4183 8678 4192 8666 4203 8660 4209 8652
TIME...MOT...LOC 0304Z 319DEG 10KT 4194 8660
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RTCSpecial weather statement, Aug 25, 11:36 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
1136 PM EDT Wed Aug 25 2021
INZ004-MIZ077-078-260415-
St. Joseph IN-Berrien MI-Cass MI-
1136 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern St.
Joseph, southwestern Cass and southeastern Berrien Counties through
1215 AM EDT...
At 1136 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buchanan, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Buchanan around 1140 PM EDT.
Other locations in the path of this storm include Niles, Georgetown,
Roseland, Mishawaka, Granger and Edwardsburg.
This includes Interstate 80 in Indiana between mile markers 64 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4176 8652 4198 8643 4192 8600 4164 8612
TIME...MOT...LOC 0336Z 292DEG 20KT 4187 8638
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NWSSpecial weather statement, Aug 26, 12:35 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1235 AM EDT Thu Aug 26 2021
INZ005-016-260500-
Kosciusko IN-Elkhart IN-
1235 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southern Elkhart and
northern Kosciusko Counties through 100 AM EDT...
At 1234 AM EDT, Doppler radar was tracking a strong thunderstorm over
New Paris, or near Goshen, moving east at 10 mph.
HAZARD...Wind gusts to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Syracuse and Millersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4124 8565 4140 8606 4154 8606 4167 8566
TIME...MOT...LOC 0434Z 255DEG 8KT 4151 8583
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, Aug 26, 12:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1237 AM EDT Thu Aug 26 2021
MIZ078-260500-
Cass MI-
1237 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Cass County through
100 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cassopolis, or near Dowagiac, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marcellus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4207 8576 4187 8576 4186 8623 4207 8622
TIME...MOT...LOC 0437Z 240DEG 10KT 4199 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:59 PM EDT | Special Weather Statement | IWX | Starke | 31 min |
| Aug 25, 9:16 PM EDT | Special Marine Warning | IWX | 89 min | |
| Aug 25, 9:28 PM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Aug 25, 10:02 PM EDT | Special Weather Statement | IWX | LaPorte | 58 min |
| Aug 25, 10:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Aug 25, 11:36 PM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| Aug 25, 11:45 PM EDT | Special Marine Warning | IWX | 90 min | |
| Aug 26, 12:35 AM EDT | Special Weather Statement | IWX | Elkhart | 25 min |
| Aug 26, 12:56 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph and 1 more | 3 hr |
| Aug 26, 2:38 AM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 3 hr |
| Aug 26, 7:39 PM EDT | Special Weather Statement | IWX | Defiance | 36 min |
| Aug 26, 7:57 PM EDT | Special Weather Statement | IWX | Paulding | 63 min |
| Aug 25, 10:42 PM EDT | Special Weather Statement | IWX | Berrien | 33 min |
| Aug 25, 11:04 PM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Aug 25, 11:15 PM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.